Geometry & Topology

Splitting the concordance group of algebraically slice knots

Charles Livingston

Full-text: Open access

Abstract

As a corollary of work of Ozsváth and Szabó, it is shown that the classical concordance group of algebraically slice knots has an infinite cyclic summand and in particular is not a divisible group.

Article information

Source
Geom. Topol., Volume 7, Number 2 (2003), 641-643.

Dates
Received: 1 June 2003
Accepted: 21 September 2003
First available in Project Euclid: 21 December 2017

Permanent link to this document
https://projecteuclid.org/euclid.gt/1513883318

Digital Object Identifier
doi:10.2140/gt.2003.7.641

Mathematical Reviews number (MathSciNet)
MR2026553

Zentralblatt MATH identifier
1066.57010

Subjects
Primary: 57M25: Knots and links in $S^3$ {For higher dimensions, see 57Q45}
Secondary: 57Q60: Cobordism and concordance

Keywords
Knot concordance algebraically slice

Citation

Livingston, Charles. Splitting the concordance group of algebraically slice knots. Geom. Topol. 7 (2003), no. 2, 641--643. doi:10.2140/gt.2003.7.641. https://projecteuclid.org/euclid.gt/1513883318


Export citation

References

  • G Burde, H Zieschang, Knots, de Gruyter Studies in Mathematics, 5, Walter de Gruyter & Co., Berlin (1985)
  • A Casson, C McA Gordon, Cobordism of classical knots, from: “A la recherche de la Topologie perdue”, (Guillou and Marin, editors), Progress in Mathematics, Volume 62 (1986), originally published as an Orsay Preprint (1975)
  • C McA Gordon, R Litherland, K Murasugi, Signatures of covering links, Canad. J. Math. 33 (1981) 381–394
  • D Husemoller, J Milnor, Symmetric Bilinear Forms. Ergebnisse der Mathematik und ihrer Grenzgebiete, Band 73, Springer-Verlag, New York-Heidelberg (1973)
  • B Jiang, A simple proof that the concordance group of algebraically slice knots is infinitely generated, Proc. Amer. Math. Soc. 83 (1981) 189–192
  • J Levine Knot cobordism groups in codimension two, Comment. Math. Helv. 44 (1969) 229–244
  • C Livingston, Order 2 algebraically slice knots, from Proceedings of the Kirbyfest (Berkeley, CA, 1998) 335–342, Geom. Topol. Monogr., 2, Geom. Topol. Publ., Coventry (1999)
  • P Ozsváth, Z Szabó, Knot Floer homology and the four-ball genus, Geometry and Topology 7 (2003) 615-639.
  • H Seifert, Über das Geschlecht von Knoten, Math. Ann. 110 (1934) 571–592